Heterogeneity gap in stable jurisdiction structures

Bogomolnaia, A. , Le Breton, M., Savvateev, A. and Weber, S. (2008) Heterogeneity gap in stable jurisdiction structures. Journal of Public Economic Theory, 10(3), pp. 455-473. (doi: 10.1111/j.1467-9779.2008.00372.x)

Full text not currently available from Enlighten.


This paper examines a model of multijurisdiction formation where individuals' characteristics are uniformly distributed over a finite interval. Every jurisdiction locates a public facility and distributes its cost equally among the residents. We consider the notions of Nash and local Nash stability, and examine the existence and characterization of stable partitions. The main feature of this analysis is that, even under the uniform distribution, there are stable structures that exhibit a high degree of heterogeneity of jurisdictional sizes.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Bogomolnaia, Professor Anna
Authors: Bogomolnaia, A., Le Breton, M., Savvateev, A., and Weber, S.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Public Economic Theory
ISSN (Online):1467-9779

University Staff: Request a correction | Enlighten Editors: Update this record